Heat, Chicot
- When
- August 17, 7:00 AM CST to August 26, 7:00 PM CST
- Where
- Chicot forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.267, -91.294 (the zone’s center; the record gives no point)
A "HOT" stretch of weather occurred during the middle to later part of August 2005. This "Heat Wave" covered a large portion of the south and lasted for a period of about 10 days.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
A "HOT" stretch of weather occurred during the middle to later part of August 2005. This "Heat Wave" covered a large portion of the south and lasted for a period of about 10 days. Each of these days had high temperatures consistently between 95 and 100 degrees, with 1 or 2 of these days actually reaching 100 degrees or more. Additionally, overnight lows remained warm with lower and middle 70s recorded. This is the first time since August 2000 where 100 degree temperatures were reached in this area as well as having such an extended period of "HOT" weather.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 17, 3:00 AM CST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 400 AM CDT WED AUG 17 2005 .SHORT TERM...PRECIP...CLOUD COVER...AND DEWPOINT FORECAST DID NOT GO AS EXPECTED YESTERDAY. MOSTLY CLEAR SKIES PREVAIL OVER THE ENTIRE CWA CURRENTLY. AS FOR FEATURES THERE IS STILL SOME UPPER LEVEL DISTURBANCE OVER THE NRTHN GULF AND STHRN AL. THERE IS...AS WITH YESTERDAY A GOOD COLD POCKET ALOFT OVER AL/GA. STILL A WEAK SFC BNDRY OVER NRTHN AR AND TN. TODAY...STILL FEEL THAT BEST PRECIP CHANCES WILL BE ACROSS THE NORTH. A LOT OF LITTLE THINGS POSSIBLY COMING TOGETHER TO HELP SHRA AND TSRA DEVELOPMENT BUT THEY ARE ALL FAIRLY SUBTLE. THE FACT THAT WE HAVE A LOT OF THESE LITTLE INFLUENCES WILL KEEP ME CLOSE TO GUIDANCE FOR POPS TODAY. ONE THAT UPPER LEVEL DISTURBANCE OVER STHRN AL WILL PUSH WEST TODAY BUT LOOKS TO WEAKEN AS IT DOES. ALSO THE COLD POCKET ALOFT OVER AL/GA...WHICH REALLY HELPED SHRA AND TSRA OVER AL THE PAST 2 DAYS...IS SHOWN BY THE RUC TO NUDGE INTO SESTRN PORTIONS OF THE CWA TODAY. AT THE SAME TIME ANOTHER COLD POCKET ALOFT WILL MOVE ACROSS NRTHRN MS TODAY. THERE WILL ALSO BE A WEAK SHEAR ZONE ACROSS CNTRL AND NRTHN MS AND THIS MAY ENHANCE DIVERGENCE ALOFT. THE SE WILL ALSO BE IN THE FAVORABLE RRQ OF THE UPPER JET STREAK ASSOCIATED WITH THE DISTURBANCE MOVING OUT OF AL. AT THE SFC THE BNDRY WILL CONTINUE TO OOZE SOUTH AND PROVIDE SOME BETTER LL CONVERGENCE IN THE NORTH. THIS MAY BE THE BIGGEST FACTOR FOR PRECIP TODAY AS THE LL CONVERGENCE HAS BEEN THE MAIN REASON WE HAVE NOT SEEN MUCH IN THE WAY OF TSRA ACTIVITY. TEMP WISE NOT MUCH CHANGES IN THE LL TEMPS BUT A FEW MORE CLOUDS AND MAYBE SOME RAIN WILL HELP THE N FROM REACHING THE MID AND UPPER 90S FOR THE FIRST TIME IN ALMOST A WEEK. ACROSS NE LA AND W CNTRL MS MID 90S WILL BE A POSSIBILITY AS ANY TSRA ACTIVITY WILL LIKELY HOLD OFF LONG ENOUGH FOR THESE LOCATIONS TO WARM UP. TONIGHT...PERSISTENCE...PERSISTENCE...PERSISTENCE. THAT HAS BEEN THE BEST FORECAST OVER THE PAST WEEK AND I SEE NO REASON CHANGING... ESPECIALLY AFTER I TRIED LAST NIGHT AND HAVE GOTTEN BURNED FOR THE MOST PART. LOWS WILL DROP INTO THE MID TO LOWER 70S AGAIN WITH CLEAR MOSTLY CLEAR SKIES. /CAB/ THURSDAY AND FRIDAY...SUBTROPICAL RIDGE BEGINS STRENGTHENING OVER THE GULF COAST STATES THURSDAY. WITH THE SFC RIDGE AXIS SOUTH OF OUR CWA...SOUTHWESTERLY FLOW WILL SHIFT THE REMNANTS OF THE STATIONARY FRONTAL BOUNDARY NORTH OF OUR CWA DURING THE DAY. THUS THE MAIN FOCUS FOR CONVECTION AND GREATEST POPS WILL BE CARRIED IN OUR NORTHERN COUNTIES THURSDAY. DRIER AIR FROM THE SOUTHERN PLAINS WITH DEW PTS IN THE MID 60S WILL SPREAD INTO OUR LOUISIANA PARISHES AND SOUTHWEST ZONES FRIDAY. THIS WILL RESULT IN LOWER PCPN COVERAGE IN THE WEST AN ALLOW FOR WARM AFTERNOON TEMPERATURES. .LONG TERM...SATURDAY THROUGH TUESDAY...WARM AND DRY FOR THE MOST PART DURING THE WEEKEND. MAXIMUM TEMPERATURES IN THE UPPER 90S ARE EXPECTED SATURDAY AFTERNOON OVER MUCH OF THE CWA. RIDGING SFC AND ALOFT PEAKS SATURDAY AND WEAKENS SUNDAY. A LITTLE MORE CONFIDENCE THIS FCST WITH THE OCCURRENCE OF A COLD FRONT DROPPING INTO OUR AREA MONDAY. THE GFS IS LIKELY A LITTLE TOO FAST IN DROPPING THE COLD FRONT INTO OUR NORTHERN COUNTIES SUNDAY NIGHT BUT RAIN CHANCES WILL INCREASE FROM THE NORTH SUNDAY NIGHT. THE FRONT SHOULD DRIFT SLOWLY SOUTH THROUGH THE CWA MONDAY AND STALL SOMEWHERE AROUND THE GULF COAST MONDAY NIGHT. MUCH DRIER AIR WITH DEW POINTS IN THE 60S IS EXPECTED TO FILTER INTO THE REGION BEHIND THE FRONT. WITH THE PROXIMITY OF THE FRONTAL BOUNDARY IN THE SOUTH THROUGH TUESDAY WL KEEP SLIGHT CHANCE AFTN AND EVENING POPS IN OUR SOUTHERN MOST COUNTIES. /MME/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 93 74 93 74 / 50 40 40 20 MERIDIAN 93 74 92 72 / 60 30 50 20 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CAB/MME
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 531 AM CDT WED AUG 17 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 181031- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 531 AM CDT WED AUG 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF THE FORECAST AREA WEDNESDAY. THERE LOOKS TO BE TWO REGIONS THAT MAY SEE STRONG STORMS. THE FIRST AREA IS ALONG HIGHWAY 82 FROM GREENVILLE TO COLUMBUS...WITH THE SECOND AREA ALONG AND SOUTH OF A NATCHEZ TO MERIDIAN LINE. IF ANY STRONG STORMS DEVELOP...GUSTY WINDS UP TO 45 MPH...FREQUENT LIGHTNING...AND HEAVY RAINFALL MAY BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT WEDNESDAY MORNING AUGUST 24TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
2 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471480, 5471481.